Tuesday, February 25, 2014

Low BP

Okay, so this could be part of the reason that I feel like crap constantly. I thought it was getting low like this from beta blockers, but apparently not. This reading was on Sunday night and I hadn't taken any Betaxolol (beta blocker) since Friday evening. My BP monitor is working. That was the first conclusion that the electrophysiologist thought of; that my monitor must be inaccurate or run low since my BP is always normal when I'm in his office (under enormous stress). Mine runs 14/9 points higher than the doctors' readings. So that would make my 80/40 a 66/31 if they were to take it when I feel like I did on Sunday.

I wasn't having an irregular heartbeat at the time so that didn't factor into my low BP. I had been "cutting back" on midodrine like the EP said to because of my blue feet issue. I was down to 1-2 per day. Most days I only needed one pill at about 1:00 p.m. Occasionally I needed a morning dose to get up and be able to drive safely.

Over the weekend I had been very frustrated and irritable so I forced some walks with my dog and brief...........very brief...........spurts of jogging. My HR easily climbed to 180-200 within seconds and stayed that way longer than it should. As my heart rate dropped, I started to lose the feeling in my arms and legs and get severe tingling and exhaustion. I called these events in to the call center with my heart monitor and was told "you're all set." So apparently it's nothing too dangerous.

One time I did get a call back a few minutes later from the call center to ask me what exactly I was doing at the time of the event. Hmmmmmmmmmm......one time I was outside playing with kids and another time I was walking my dog with less than 10 seconds of running. I'm not morbidly obese or completely out of shape. I used to run 10 miles easily. Whatever this fast heart rate is, it isn't normal for me. 

During the above low BP episode I wasn't doing anything at all. I suddenly became so tired that I felt like I was going to drop. Then came a dizzy spell. I tried taking midodrine and drinking a huge container of V8 followed by guzzling gatorade and then resorting to caffeine. Not one thing helped at all.

Eventually I just went to sleep. I had to once again cancel my plans for the evening since I could not drive with that amount of dizziness. I fell asleep for about 16 hours straight without waking up. I'm really tired and not the type of tired where you sleep and wake up refreshed.

My attitude is getting poor again also. I've been slacking on Lyme herbs because if I'm thinking based on how treatment has gone so far over several years, nothing is realistically going to improve. Why do I keep trying? I can't even get a symptomatic drug like a beta blocker or midodrine to work as it should for longer than a few weeks.

Friday, February 21, 2014

Stressed out about my heart.......

Okay, I'm pretty stressed out. This is the second time this week that my heart has felt completely out of control. I think it's just PVC's, but I don't know how to read EKG's (and I've been trying to study for days to figure it out). If anyone knows how to read this please comment. I won't take it as "medical advice."

I met with the electrophysiologist again. I reached my tipping point with the cardiologist after my feet turned blue, my BP was 80/40 and my heart rate was 50 on the new beta blocker (betaxolol). The EP said if I can deal with the palpitations, I can go off the beta blocker.

I have a new monitor in case the sustained arrhythmia returns. The above is what my sustained arrhythmia feels like. So I caught it twice already in the first week of a 30 day monitor. My option if I can't deal with the palpitations is Flecainide since it's unlikely to drop my BP.

Flecainide has some pretty risky side effects like V-fib and death. Not sure I want to try that one............It's supposed to be started in a hospital. My EP did not mention having to be hospitalized to start Flecainide. I think he was intending on letting me try it at home. Unlike the cardiologist, I do trust his advice somewhat. I'm just not sure I want to take any risks. I'm afraid. However, leaving my heart like this feels like somewhat of a risk as well.

An ND has stopped whatever the above rhythm is with magnesium IV's several times, but I don't have access to that around the clock. Oral magnesium no longer helps me. So I don't know what to do. Treating Lyme hasn't helped my heart in several years. Should I treat this symptomatically? If I go on Flecainide, that severely restricts what I can take for Lyme since it interacts with everything.